Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Raynaud’s phenomenon affecting the tongue of a patient

Posted Sep 11 2009 4:57pm

A case report by M. J. Bridges and C. A. Kelly

Raynaud’s disease of the tongue may occur in patients with connective tissue disease, or in patients without underlying disease. Symptoms include dysarthria, temporary paraesthesia, lingual ulceration, and tongue spasms, and diagnosis rests
on careful history taking and, ideally, confirmation of colour change of the tongue during an acute attack.

The intermittent, shortlasting nature of the symptoms may cause diagnostic
difficulty, as the tongue is normal in between attacks. Treatment is similar to that of Raynaud’s disease of the digits, and successful outcomes have been reported with nifedipine. Success has also been reported with prednisolone in cases of Raynaud’s phenomenon of the tongue associated with systemic lupus erythematosus.

This case of Raynaud’s disease of the tongue highlights the need to assess thoroughly any patient with connective tissue disease who presents with atypical oral symptoms, and to inspect the tongue carefully during the presence of symptoms.

Read More....

Post a comment
Write a comment:

Related Searches